MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA BALLOON DILATATION CATHETER
Model Number CQ7578
Medical Device Problem Codes Peeled/Delaminated (1454); Retraction Problem (1536); Unraveled Material (1664); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records were provided.Medical images were provided to the manufacturer and are currently under review.The lot number for the device was provided.The device history records are currently under review.The device has been returned and the investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during pta balloon dilatation catheter procedure, the balloon was inflated to 27 atm in the outflow stenosis off an upper arm graft.The balloon did not fully efface the lesion and was removed.During removal the balloon allegedly met resistance at the sheath and was retrieved with difficulty.Upon removal, the health care provider allegedly noticed the unraveling of the balloon's fibers.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Labeling review: the current ifu (instructions for use) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: if resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter, introducer sheath and guidewire (as necessary) as a single unit.Use of the conquest pta dilatation catheter: while maintaining negative pressure and the position of the guidewire, grasp the balloon catheter just outside the sheath and withdraw the deflated dilatation catheter over the wire through the introducer sheath.Use of a gentle counterclockwise motion may be used to help facilitate catheter removal through the introducer sheath.Investigation summary: the device was returned for evaluation.Two images were also provided for review.A visual inspection of the returned device found the pebax to be peeled throughout its length.Therefore, the investigation is confirmed for peeled pebax.The device was able to be inflated fully and took the appropriate shape.Due to the peeled pebax throughout the length of the balloon, the device was not inserted through an in-house sheath.Therefore, the investigation is inconclusive for the reported retraction issue.Although narrowing of the balloon was identified from the image review, the investigation is inconclusive for the reported failure to efface the lesion, as the identity of the balloon could not be determined and as it is unknown if the narrowing of the balloon was due to the patient factors (e.G.Hard lesion), or due to an inflation issue with the device.The definitive root cause for the reported retraction issue or identified peeled pebax could not be determined based upon available information.It is possible that patient issues (e.G.Excessively calcified lesion, etc.) contributed to the issue effacing the lesion.However, the definitive root cause for he reported effacing issue could not be determined based upon available information (method: 3336).H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that a balloon was inflated to 27 atm in the outflow stenosis off an upper arm graft.The balloon did not fully efface the lesion and was removed.During removal, the balloon allegedly met resistance at the sheath and was retrieved without difficulty.Upon removal, the health care provider allegedly noticed the outer layer of balloon had peeled.There was no reported patient injury.

Brand Name
CONQUEST PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7308567
Report Number2020394-2018-00180
Device Sequence Number1090838
Product Code DQY
UDI-Device Identifier00801741063015
UDI-Public(01)00801741063015
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberCQ7578
Device Catalogue NumberCQ7578
Device Lot NumberREBY2406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight83